Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 397, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 25, 2003, 5:16 PM CDT for Rankin County, Smith County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2003, 5:16 PM CDT (22:16 UTC)
- Expired
- May 25, 2003, 6:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Rankin County, MS, Smith County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 252216 SVRJAN MSC121-129-252300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 516 PM CDT SUN MAY 25 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SMITH COUNTY IN CENTRAL MISSISSIPPI RANKIN COUNTY IN CENTRAL MISSISSIPPI * UNTIL 600 PM CDT * AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF PUCKETT...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR PUCKETT AT 520 PM CDT BE NEAR POLKVILLE AT 525 PM CDT BE NEAR BURNS AT 535 PM CDT HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3222 8995 3207 8993 3205 8948 3222 8953 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:45 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, May 25, 2:45 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CDT SUN MAY 25 2003
PERSISTANT OMEGA BLOCK WITH UPPER LOWS OVER THE EASTERN AND
NORTHWESTERN U.S. AND AN UPPER RIDGE OVER THE ROCKIES WILL LAST INTO
FRIDAY BEFORE BREAKING DOWN. WL BE ON THE BACK SIDE OF THE EASTERN
UPPER LOW WITH SEVERAL SHORTWAVES MOVING ACROSS OUR REGION IN THE NW
FLOW ALOFT DURING THE WEEK. THE FIRST SHORT WAVE WILL MOVE ACROSS
THE AREA TONIGHT. THIS WILL HELP MOVE A SFC LOW AND ASSOCIATED COLD
FRONT INTO THE DELTA THIS EVENING. LATEST SFC ANALYSIS HAS A BROAD
AREA OF LOW PRESSURE OVER EASTERN ARKANSAS AND INTO NORTHEAST
LOUISIANA. THIS AREA OF LOW PRESSURE WILL MOVE TO THE EAST TONIGHT
DRAGGING A WEAK COLD FRONT ACROSS THE AREA. CURRENT RADAR IS ONLY
INDICATING A COUPLE OF ISOLATED THUNDERSTORMS THIS AFTERNOON MOVING
ACROSS NORTH CENTRAL MISSISSIPPI BUT SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT ALONG AND AHEAD OF
THE COLD FRONT. WL GO SLIGHT CHANCE POPS ACROSS THE NORTHERN ZONES
WITH CHANCE POPS ELSEWHERE. THE COLD FRONT WILL BE ACROSS CENTRAL
MISSISSIPPI EARLY MONDAY MORNING AND DRIFT FARTHER SOUTH DURING THE
DAY. WL GO WITH THE GFS AND MOVE THE FRONT SOUTH OF THE AREA MONDAY
NIGHT. THE ETA STALLS THE FRONT ACROSS SOUTHERN MISSISSIPPI AND
GENERATES PCPN ALONG THE FRONT THROUGH TUESDAY. WL KEEP A SLIGHT
CHANCE OF SHOWERS IN THE SOUTHERN MOST ZONES FOR MONDAY EVENING WITH
NO PCPN EXPECTED OVER THE AREA TUESDAY. A SFC HIGH WILL BUILD OVER
EAST TEXAS TUESDAY AND WEDNESDAY PRODUCING NORTH WINDS AND DRIER AIR
OVER OUR AREA. ANOTHER SHORT WAVE WILL MOVE OVER THE AREA TUESDAY
BUT WITH LIMITED MOISTURE...NO PCPN IS EXPECTED. THE SFC HIGH OVER
EAST TEXAS WEAKENS THURSDAY AS ANOTHER SHORTWAVE MOVES OVER THE
AREA. THIS SHORTWAVE WILL SUPPORT A WEAK COLD FRONT THAT WILL HAVE
JUST ENOUGH MOISTURE TO SQUEEZE OUT A FEW ISOLATED SHOWERS THURSDAY
AFTN. WILL MENTION ISOLATED AFTERNOON SHOWERS IN THE ZONES.
DRY WEATHER WILL RETURN FOR THE EXTENDED PERIOD AS THE UPPER TROUGH
FINALLY LIFTS OUT TO THE NORTHEAST AND THE UPPER RIDGE OVER THE
CENTRAL U.S. FLATTENS AS IT SHIFTS EAST. THIS WILL RESULT IN
ZONAL FLOW ALOFT OVER OUR AREA. AT THE SURFACE...A BROAD EAST-WEST
ORIENTED RIDGE OVER THE CENTRAL GULF WILL PROVIDE A WARM SOUTHWEST
WIND THAT WILL PROVIDE FOR WARMER THAN NORMAL TEMPERATURES FOR THE
WEEKEND.
PRELIM NUMBERS...
JAN BB 064/079 058/080 057 22430
BBBBB 082/060 084/068 090/071 090/070 090 00002000001
MEI EB 064/080 056/081 056 22420
BBBBB 083/059 084/067 088/071 088/069 090 00002000001
.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
22Hazardous weather outlook, May 25, 1:25 PM CDT, 3 hours 51 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261825- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 125 PM CDT SUN MAY 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA THROUGH TONIGHT. ALTHOUGH...SEVERE WEATHER IS NOT EXPECTED...HAIL...WIND GUSTS TO 40 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP. A LOW PRESSURE SYSTEM CONTINUES TO MOVE EAST ACROSS THE AREA. THIS SYSTEM COMBINED WITH PLENTY OF MOISTURE...AFTERNOON HEATING AND INSTABILITY...WILL BRING A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING. A COLD FRONT WILL DROP INTO THE AREA BEHIND THIS SYSTEM TONIGHT AND STALL OVER SOUTHERN MISSISSIPPI. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS SYSTEM TONIGHT AND CONTINUE THROUGH EARLY MONDAY. HAIL...WINDS GUSTS TO 40 MPH AND HEAVY RAIN WILL BE POSSIBLE. GULF MOISTURE WILL FLOW INTO THE AREA THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. THE ATMOSPHERE WILL BE VERY MOIST TONIGHT AS THE COLD FRONT MOVES THROUGH. A FEW THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL CAUSING PONDING OF WATER IN SOME AREAS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 25, 5:05 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
505 PM CDT SUN MAY 25 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0442 PM JACKSON MS WIND DAMAGE
05/25/03 HINDS LARGE TREE FELL ON A CAR
WITHIN CITY LIMITS.
REPORTED BY HINDS COUNTY
EMA.
0448 PM 1 W BYRAM MS WIND DAMAGE
05/25/03 HINDS LARGE TREE DOWN. REPORTED
BY HINDS COUNTY EMA.
0450 PM RAYMOND MS WIND DAMAGE
05/25/03 HINDS LARGE TREE DOWN. REPORTED
BY HINDS COUNTY EMA.
0455 PM 4 NW BYRAM MS WIND DAMAGE
05/25/03 HINDS LARGE TREE DOWN. REPORTED
BY HINDS COUNTY EMA.Local storm report, May 25, 5:14 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
514 PM CDT SUN MAY 25 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0452 PM CLEARY MS WIND DAMAGE
05/25/03 RANKIN FEW TREES BLOWN DOWN
ACROSS ROAD. REPORTED BY
RANKIN COUNTY EMA.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:08 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Warren | 42 min |
| May 25, 4:17 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.